MAUDE Adverse Event Report: MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code Malaise (2359)
Date of Event 06/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that the patient was admitted to the hospital with the main complaint of "blurred vision in both eyes for more than 2 years and paroxysmal headache for more than 1 year".On (b)(6) 2024, the patient was sent to the operating room for "transsphenoidal approach sellar skull base tumor resection under neuronavigation + neuroendoscopy-assisted ventricular choroid plexus cauterization + optic nerve decompression + sellar dura mater repair + right thigh fascia lata resection" under general anesthesia with tracheal intubation.In order to prevent cerebrospinal fluid leakage during operation, lumbar external drainage and monitoring system was retained.On the evening of june 9,2024, when the nurse was patrolling the ward to check the pipeline, it was found that the dressing at the lumbar cistern was loose, and there was cerebrospinal fluid leakage.After inspection, it was found that the drainage tube was broken at 15 cm of the outer pipeline of the skin puncture outlet, the dressing covering the puncture outlet was moist, and the nursing pad placed on the lumbar sacral region had obvious signs of cerebrospinal fluid outflow and moisture.The patient did not turn over or get agitated, and it was broken when it was discovered.After checking, the doctor strictly disinfected the 15 cm exposed long pipelinewhich remained at the lumbar puncture and pulled it out, and the surgical incision was covered with sterile dressings after suturing.The lumbar cistern drainage device was re-placed on (b)(6) 2024.The patient was currently in poor spirits, with a temperature of 36.5, a pulse of 82 beats/min, and a respiration of 18 breaths/min.After the lumbar cistern drainage tube was broken, continued cerebrospinal fluid leakage may lead to intracranial infection.Paid attention to rechecking cerebrospinal fluid biochemistry and culture, and regularly monitor to prevent the occurrence of intracranial infection.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19577155
Report Number9612164-2024-02929
Device Sequence Number8524952
Product Code GWM
UDI-Device Identifier00763000406080
UDI-Public00763000406080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Model Number27302
Device Catalogue Number27302
Device Lot Number225969211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date06/20/2024
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age37 YR
Patient SexMale